Every dermatologist has seen cases of dermatitis due to the application of butesin picrate ointment and from solutions of picric acid, and cases have been reported by Pusey1 and Jackson.2
In the case herein reported, a generalized exfoliative dermatitis developed following the local application of butesin picrate ointment to abrasions of the leg.
Butesin picrate is not a mixture of butesin and picric acid, but is a chemical combination (dinormalbutyl-p-aminobenzoate trinitrophenol) containing 63 per cent butesin and 37 per cent trinitrophenol (picric acid).
REPORT OF A CASE
H. M., a white man, a laborer, aged 41, first seen on July 24, 1930, presented a generalized exfoliative dermatitis. He stated that six weeks previously he had received several abrasions on the left leg, which had become infected. The industrial physician used several ointments and finally applied butesin picrate ointment. There were burning and itching during the night,